I'm 5-6 months post up open rhinoplasty and I've been taping my nose for the past few days to get the swelling down. This morning I noticed my left side of the bridge was red and I thought its my skin and I carried on with my day. Later today I felt it and its hard and bumpy, it feels as if the bone is swollen hard. It was never like this before. could have I damaged the bone on my bridge or is this most likely my skin being irritated and it will go away on its own? Its also a little itchy now.
Red and Bumpy Bridge Where Tape Was Placed?
Doctor Answers (3)
Not to worry
It sounds as if you have some minor skin irritation as a result of using the tape. This type of irritation is fairly normal and will resolve on its own by simply discontinuing the use of adhesive tape. As for your swelling, I tell my patients that it is normal to have intermittent swelling for the first year after rhinoplasty. If you have concerns it is always best to speak with your surgeon- only he/she knows the specifics of your case and can give you informed and accurate answers to these questions.
Best of luck, Dr. Clevens
Web reference: http://www.drclevens.com/rhinoplasty_surgery.htm
Skin Reaction Due To Taping Post Rhinoplasty
At 6 months post surgery, your nose is still swollen and not until you get to a complete year post surgery that most if not all of the swelling will be resolved.
You need to be a little more patient and be aware that the tape you are using is causing your skin to irritate.
Nonetheless, without photos and physical examination it is difficult to assess the changes that took place.
I advise you to consult with your surgeon to consider the option of corticosteroid injections if it necessary.
Best of luck to you and thank you for your question.
Web reference: http://www.DrSajjadian.com
Red Bumpy Bridge
It is not likely that you damaged your bridge. It is quite normal to have swelling 5-6 months post rhinoplasty. your surgeon may inject your nose with a steroid or prescribe an oral one to help with the swelling. If you just leave it alone it is going to heal on it's own. You should use an astringent on your nose to stop and prevent the red bumps, it is caused by the adhesive on the tape you are using.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.